Heart racing, should I reduce my dose myself?

Hi I am hypo and was on 150 mcgs. My TSH came out at 0.08, so they reduced me to 125mcgs. The TSH went down to 0.06 and they told me to stay on the same dose and test again in 6 weeks. But my heart is racing. This morning I changed my dose to 100mcgs. Should I continue to take 100 until my next blood test?

Thanks Flutegal

6 Replies

oldestnewest
  • I'm no expert on this stuff, but I've just been dealing with something very similar. I had not a racing heart but a pounding heart (if that's a clear distinction - ? was beating hard but not fast) and took a lower dose on alternating days and after a week or so I went back up to 150 and the pounding didn't come back.

    A few questions come to mind. How are you feeling otherwise? Do you have other hyper symptoms? Were you feeling well on your higher dose of thyroxine? Do you have your T4 results too?

    I'm only thinking that if you keep to the low dose until your test you might find you have a bit of a crash. I guess it depends on whether or not you're experiencing other symptoms of being overcorrected.

    But perhaps someone else will know more.

  • I'm rather pleased with the fact I seem to be thinner than before.. Otherwise I feel ok, no depression.. I have not had the weird heart feeling today after taking 100 mcgs.

    the free t4 was down to 21.4 on 125 mcgs where 6 weeks before it was 25.6.. after taking 150mcgs or a few months...

    I have been taking levo for 19 months now.

  • Hi the T4 does sound quite high. You really need a Free T3 test, it maybe that not enough T4 is converting to FT3, often happens. It may be that you need a little less T4 and some T3.( T3 often lowers the weight and helps other symptoms. However, it is also quite likely that the correct treatment may cause this. The remedy is often to go down doses and gradually go back up over a month or more. That is why good endo`s start the thyroid doses low and increase after blood tests ( all, 3)

    The tests are not everything but a very good guide to what is happening. If that does not work start checking your pulse 3 times a day. Then if swinging at the time of taking it, a home monitor, it does tiny ECG`s, non stop, 24 hours or better 7 day. A normal ECG is not likely to show this as it is a very intermittent problem.

    Best wishes,

    Jackie

  • It may be that you were on slightly too high a dose. You may find that you can increase, but by a smaller amount, at a later date if your symptoms return. Our bodies seem to be rather fragile once we have been suffering from hypothyroidism for a while. It can take some time before our bodies are fit enough to cope with the full replacement dose that we need.

    Glad you are feeling better though :)

  • That reaction sounds like a possible adrenal issue given that you were ok to increase again at a later date. It is always worth trying increasing in smaller intervals if each increase is causing problems. Glad you were able to increase eventually :)

  • I get a pounding heart all the time - although not too bad since I've re-upped my dose. It's just a very heavy beater; can feel it against my ribs. Haven't noticed it in the last few days. I did read that it's a hypo or adrenal symptom (might have been dr p's book, I can't remember I've read so much the last week).

You may also like...